MAUDE Adverse Event Report: MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 118001B1
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 11th november 2023 getinge became aware of an issue with one of our columns - 118001b1 - hybrid or table column, surface-mounted.As it was stated, during urgent evar on a symptomatic abdominal aortic aneurysm with impending rupture, the device malfunctioned early in the procedure and became immovable.The staff tried to use the hand control buttons combination to reset communication between column and philips azurion angiography system without success.According to provided information, there was no response of the column even when the override panel was used and the staff was forced to perform total reset by removing fuse in the power supply of the device in technical room.Fortunately, the c-arm was working and the surgeon managed to complete the procedure without movement of the table.The issue led to a delay in an emergency surgery on the anesthetized patient.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely inability to move the device even with use of the override panel, delay in treatment in emergency surgery and prolonged anesthesia time, was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6) health sciences centre.E1h event site postal code: m4y 3m5 h3 other text : device not returned to manufacturer.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns - 118001b1 - hybrid or table column, surface-mounted.As it was stated, during urgent evar on a symptomatic abdominal aortic aneurysm with impending rupture, the device malfunctioned early in the procedure and became immovable.The staff tried to use the hand control buttons combination to reset communication between the column and philips azurion angiography system without success.According to the provided information, there was no response from the column even when the override panel was used, and the staff was forced to perform a total reset by removing the fuse in the power supply of the device in the technical room.Fortunately, the c-arm was working, and the surgeon managed to complete the procedure without movement of the table.The issue led to a delay in an emergency surgery on the anesthetized patient.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to move the device even with the use of the override panel, delay in treatment in emergency surgery was to reoccur.In the past, there were 10 customer product complaints registered for the 118001b1 with serial number (b)(6).In some complaints a similar failure was described.The issues were intermittent and recurring despite hardware replacements (e.G., control boards) and software updates.Some complaints noted the table malfunctioned when the c-arm was moved, suggesting possible interference between the table and philips system.Component replacements and software updates were performed, and the device was tested and released for usage each time.Despite these efforts, the malfunction repeatedly occurred.For all complaints, the root cause was described as impossible to define.Due to recurring issues with the magnus system, the hospital decided to remove the table from its hybrid operating room.Error logs and a detailed analysis of the table¿s communication module to determine the root cause of the malfunction were requested.Still, the getinge representative reported no longer having access to the magnus system at the site since it had been removed.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus were also directly involved with the reported incident.As no table movements were possible during emergency surgery, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.In summary, despite our best efforts to gather information during the root cause evaluation, the exact cause of the failure remains undetermined.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, d1 brand name, d4 catalog #, d4 serial #, d4 unique identifier (udi) #, h3c if other provide code ¿ explain, h4 device manufacture date and h6 health effect ¿ impact codes fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 11th november 2023 getinge became aware of an issue with one of our columns - 118001b1 - hybrid or table column, surface-mounted.As it was stated, during urgent evar on a symptomatic abdominal aortic aneurysm with impending rupture, the device malfunctioned early in the procedure and became immovable.The staff tried to use the hand control buttons combination to reset communication between column and philips azurion angiography system without success.According to provided information, there was no response of the column even when the override panel was used and the staff was forced to perform total reset by removing fuse in the power supply of the device in technical room.Fortunately, the c-arm was working and the surgeon managed to complete the procedure without movement of the table.The issue led to a delay in an emergency surgery on the anesthetized patient.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely inability to move the device even with use of the override panel, delay in treatment in emergency surgery and prolonged anesthesia time, was to reoccur.Corrected b5 describe event or problem: on 11th november 2023 getinge became aware of an issue with one of our columns - 118001b1 - hybrid or table column, surface-mounted.As it was stated, during urgent evar on a symptomatic abdominal aortic aneurysm with impending rupture, the device malfunctioned early in the procedure and became immovable.The staff tried to use the hand control buttons combination to reset communication between the column and philips azurion angiography system without success.According to the provided information, there was no response from the column even when the override panel was used, and the staff was forced to perform a total reset by removing the fuse in the power supply of the device in the technical room.Fortunately, the c-arm was working, and the surgeon managed to complete the procedure without movement of the table.The issue led to a delay in an emergency surgery on the anesthetized patient.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to move the device even with the use of the override panel, delay in treatment in emergency surgery, was to reoccur.Previous d1 brand name: hybrid or table column, surface-mounted corrected d1 brand name: magnus operating table system previous d4 catalog #: 118001b1 corrected d4 catalog #: n/a previous d4 serial #: (b)(6) corrected d4 serial #: (b)(6) previous d4 unique identifier (udi) #: n/a corrected d4 unique identifier (udi) #: (b)(4).Previous d9 device available for evaluation: yes corrected d9 device available for evaluation: no previous h3c if other provide code - explain: device not returned to manufacturer corrected h3c if other provide code - explain: device removed from or previous h4 device manufacture date: 06/03/2021 corrected h4 device manufacture date: 05/03/2021 previous h6 health effect ¿ impact codes: surgical intervention|prolonged surgery||4632 corrected h6 health effect ¿ impact codes: delay to treatment/ therapy|||4604.
 
Event or Problem Description
On 11th november 2023 getinge became aware of an issue with one of our columns - 118001b1 - hybrid or table column, surface-mounted.As it was stated, during urgent evar on a symptomatic abdominal aortic aneurysm with impending rupture, the device malfunctioned early in the procedure and became immovable.The staff tried to use the hand control buttons combination to reset communication between the column and philips azurion angiography system without success.According to the provided information, there was no response from the column even when the override panel was used, and the staff was forced to perform a total reset by removing the fuse in the power supply of the device in the technical room.Fortunately, the c-arm was working, and the surgeon managed to complete the procedure without movement of the table.The issue led to a delay in an emergency surgery on the anesthetized patient.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to move the device even with the use of the override panel, delay in treatment in emergency surgery, was to reoccur.

Brand Name
MAGNUS OPERATING TABLE SYSTEM
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18203459
Report Number8010652-2023-00126
Device Sequence Number20444288
Product Code FQO
UDI-Device Identifier04046768040700
UDI-Public(01)04046768040700(11)210503
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number118001B1
Device Catalogue Number118001B1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2023
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown